| Catalog Number |
657448S |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/19/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
When inserting a screw, the thread stripped from screw.
Event or Problem Description
When inserting a screw, the thread stripped from screw.
Additional Manufacturer Narrative
The reported event that bone screw variax2 t10, full thread, 3.5mm / l48mm was alleged of 'device stripped/twisted' could be confirmed only looking at the picture though.Based on the received picture, the root cause was attributed to be user related.The failure was caused by possible inadequate angulations during screw insertion.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.Looking at the picture it revealed the following: that some metal was getting coiled up, possibly right after the first turn during screw insertion.The surgeon stopped approximately 3/4 of the screw length as he must have seen the metal piece hanging off.The length of the metal indicates that the screw was positioned on an unfavorable angle so that the material was getting coiled up.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.